Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 44, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 19, 2016, 3:12 PM CDT. It took effect at Jun 20, 2016, 7:11 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2016, 3:12 PM CDT (20:12 UTC)
- In effect from
- Jun 20, 2016, 7:11 AM CDT
- Expired
- Jun 20, 2016, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
756 WHUS73 KGRB 192012 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT SUN JUN 19 2016 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY... .GUSTY WEST TO NORTHWEST WILL DEVELOP MONDAY MORNING IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-541>543-200415- /O.NEW.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 312 PM CDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY. * WINDS...WEST TO NORTHWEST 15 TO 25 KTS. * WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
6 follow-up statements
846 WHUS73 KGRB 200147 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 847 PM CDT SUN JUN 19 2016 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY... .GUSTY WEST WINDS WILL DEVELOP MONDAY MORNING IN THE WAKE OF A COLD FRONT THEN VEER TO THE NORTHWEST IN THE AFTERNOON. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-541>543-201000- /O.CON.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 847 PM CDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY... * WINDS...WEST 15 TO 25 KTS MONDAY MORNING VEERING NORTHWEST MONDAY AFTERNOON. * WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
122 WHUS73 KGRB 200942 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM CDT MON JUN 20 2016 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY... .GUSTY WEST WINDS WILL DEVELOP THIS MORNING IN THE WAKE OF A COLD FRONT THEN VEER TO THE NORTHWEST IN THE AFTERNOON. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-541>543-201745- /O.CON.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 442 AM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN VEER NORTHWEST THIS AFTERNOON. * WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
884 WHUS73 KGRB 201211 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 711 AM CDT MON JUN 20 2016 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED TODAY... .GUSTY WEST WINDS WILL DEVELOP AS A COLD FRONT SHIFTS EAST OF THE AREA THIS MORNING. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL EARLY EVENING. LMZ521-522-541>543-202015- /O.EXT.KGRB.SC.Y.0044.160620T1211Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 711 AM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN VEERING NORTHWEST THIS AFTERNOON. * WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
721 WHUS73 KGRB 201420 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 920 AM CDT MON JUN 20 2016 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED TODAY... .GUSTY WEST WINDS WILL DEVELOP AS A COLD FRONT SHIFTS EAST OF THE AREA. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL EARLY EVENING. LMZ521-522-541>543-202230- /O.CON.KGRB.SC.Y.0044.000000T0000Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 920 AM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...WEST INCREASING TO 15 TO 25 KTS BY MIDDAY...THEN VEERING NORTHWEST THIS AFTERNOON. * WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS73 KGRB 202023 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CDT MON JUN 20 2016 ...GUSTY NORTHWEST WINDS EXPECTED THROUGH EARLY EVENING... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-541>543-202300- /O.CON.KGRB.SC.Y.0044.000000T0000Z-160620T2300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 323 PM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH EARLY EVENING. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
834 WHUS73 KGRB 202239 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 539 PM CDT MON JUN 20 2016 ...GUSTY NORTHWEST WINDS EXPECTED THROUGH EARLY EVENING... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-541>543-210000- /O.EXT.KGRB.SC.Y.0044.000000T0000Z-160621T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 539 PM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH EARLY EVENING. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 2:12 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 19, 2:12 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Green Bay WI 212 PM CDT SUN JUN 19 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 212 PM CDT Sun Jun 19 2016 The latest RAP analysis and satellite/radar imagery show a weak cold front stretching southwest across northern Minnesota to central South Dakota early this afternoon. Earlier showers and storms crossed the Boundary Waters of Minnesota into Canada by midday. Otherwise, the front is largely inactive so far as a result of strong capping (700mb temps 12-14C) as shown in the mesoanalysis. Still though, the latest hi-res mesomodels indicate the convective inhibition eroding after around 22z this afternoon over Minnesota. Given the strong 40-50 kts of deep layer shear, severe thunderstorms are likely to develop ahead of the front if storms break the cap. Timing these storms into the region, and potential for severe weather are the main forecast concerns. Tonight...Strong convection could be underway along a cold front moving east across Minnesota at the start of the evening. Very dry air will be in place over Wisconsin, however, which should make for a warm and breezy evening. The latest models have slowed the arrival of the front some, and do not start to approach north- central WI until after midnight. By the time this occurs, the boundary layer will be stabilizing, with ml cins between 75 and 100 j/kg. The mesomodels therefore have most thunderstorms dying out before reaching north-central WI. But given the instability above the cap (ml capes 1000-1500 j/kg) and strong cloud layer winds aloft, would rather keep a chance of storms across n-c WI, and lower the chances overnight farther east. Like the previous forecaster mentioned, there is a distinct chance that locations over central and eastern WI will miss out on rainfall completely. If any storms do survive into n-c WI tonight, damaging winds will be possible given the strong wind fields aloft. Warm lows in the mid 60s to low 70s. Monday...The cold front will exit the region by 15z, ending any precip threat over east-central and northeast WI. Drier air will move in behind the front, aided by excellent mixing to 850mb during the afternoon. With the good mixing, winds will have potential to gust between 25 and 30 mph. Temps will remain warm, due to such a warm start. Highs ranging from the mid 70s north to mid 80s in eastern WI. .LONG TERM...Monday Night Through Sunday Issued at 212 PM CDT Sun Jun 19 2016 Much of the period characterized by summer NW flow pattern as large upper ridge builds over southern/central Rockies. A couple of shortwave trofs and vicinity of frontal boundary will provide the next chance for convection mid-week. First piece of energy should slide SW of forecast area. Second wave lowers surface pressure and increases WAA sufficiently to nudge surface front a bit closer along with chance for rain. 19/12Z GFS and ECMWF in general agreement on position of best convection and timing of mid-week rain chances. Surface high moves into state behind system. Showers still possible into Thursday evening as weak jet max rides SE from Canada. Then convection chances increase again on backside of departing high and flattening upper flow as large upper trof approaches southern Ontario. Temps near normal for much of week. && .AVIATION...for 18Z TAF Issuance Issued at 1211 PM CDT Sun Jun 19 2016 No significant changes to the forecast in this issuance. Good flying weather to continue through the evening, though low level wind shear will be developing ahead of a frontal boundary by midnight. Backed off on thunder chances slightly as a result of latest model guidance. Many models suggest thunderstorms will weaken before reaching the taf sites. Best chance of thunderstorms remains at RHI, and the central WI taf sites to a lesser extent. Gusty west to northwest winds to develop behind the front on Monday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......JKL AVIATION.......MPC
Hazardous weather outlook, Jun 19, 2:19 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 219 PM CDT SUN JUN 19 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 219 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF CENTRAL AND NORTH- CENTRAL WISCONSIN TONIGHT...GENERALLY NORTHWEST OF A LINE FROM WAUSAU TO ANTIGO TO IRON MOUNTAIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA LATE THIS AFTERNOON. THE STORMS WILL PUSH EAST...AND POSSIBLY REACH NORTH- CENTRAL WISCONSIN LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT. THEY WILL LIKELY HAVE STARTED TO WEAKEN BY THAT TIME...BUT COULD STILL PRODUCE SOME STRONG WIND GUSTS. THE STORMS WILL ADVANCE SOUTHEAST ACROSS THE REST OF THE AREA DURING THE NIGHT...WHILE CONTINUING TO GRADUALLY WEAKEN. THE PRIMARY THREAT FROM THE STORMS WILL CONTINUE TO BE STRONG WIND GUSTS...BUT THAT THREAT WILL WEAKEN AS THE STORMS SPREAD INTO EAST-CENTRAL WISCONSIN LATE IN THE NIGHT OR EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO WEDNESDAY NIGHT ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN...AND ACROSS THE NORTH THURSDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ADDITIONAL STORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON SATURDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN LATE TONIGHT. LMZ521-522-541>543-201930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 219 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS MAY POSE A HAZARD TO MARINERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY THAT MAY POSE A HAZARD FOR MARINERS. MPC
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.